MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 11MM; PLATE, BONE

BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 11MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00309, 0001032347-2020-00310, 0001032347-2020-00311, 0001032347-2020-00312, 0001032347-2020-00313, 0001032347-2020-00314, 0001032347-2020-00315, 0001032347-2020-00316.Medical products: tmj system right fossa component, small, part# 24-6562, lot# 809800c.Tmj system left standard titanium mandibular component 45mm / 7 hole, part# 24-6546ti, lot# 721720b.Tmj system left fossa component, small, part# 24-6563, lot# 839240c.Tmj system right standard titanium mandibular component 50mm / 9 hole, part# 24-6550ti, lot# 780140b.2.4mm system high torque (ht) cross-drive screw 2.7mm x 8mm, part# 91-2708, lot# ni.2.4mm system high torque (ht) cross-drive screw 2.7 x 10mm, part# 91-2710, lot# ni.Tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# ni.Tmj system cross drive fossa screw 2.0mm x 9mm, part# 99-6579, lot# ni.Tmj system cross drive fossa screw 2.0mm x 11mm, part# 99-6581, lot# ni.Patient representative.
 
Event or Problem Description
It was reported that the patient is experiencing pain with their bilateral temporomandibular joint implants two (2) years following implantation.The patient reports that the implants are sitting incorrectly in the condyles of the patient¿s face and are pressing back on the ear bone.The patient reports the implants will be removed at a future unspecified date.No additional patient consequences have been reported.
 
Event or Problem Description
It was reported that the patient is experiencing pain following implantation of bilateral temporomandibular joint implants two (2) years ago.The patient reports that the implants are sitting incorrectly in the condyles of the patient¿s face, are sitting too far back, and are pressing on the ear canal.The patient is receiving botox for pain management.There is no revision planned at this time.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following fields were updated: b4 date of this report b5 describe event or problem g4 date received by manufacturer g7 type of report h2 follow up type h10 additional narratives/data.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered to be confirmed because this information was provided by the patient's power of attorney and mentions numerous post-operative meetings with surgeons.No product was returned because they remain implanted; therefore, no functional testing or visual evaluations could be conducted.No photos, scans, or x-rays were received.The dhrs for the screws involved in this case were not reviewed due to the lot numbers being unknown.There are no indications of manufacturing defects.The most likely underlying cause of the complaint could not be determined from the information provided.It is possible that the devices were not implanted in the optimal position or the patient's anatomy was unique and should have required a patient matched tmj device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 11MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10267618
Report Number0001032347-2020-00317
Device Sequence Number16726822
Product Code JEY
UDI-Device Identifier00841036057466
UDI-Public00841036057466
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K910038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number99-6581
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer10/19/2020
12/16/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date11/03/2020
12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;